MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® LI-ION BATTERY

ZOLL CIRCULATION AUTOPULSE® LI-ION BATTERY
Model Number 8700-0752-08
Medical Device Problem Codes Low Battery (2584); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported issue of the battery no longer hold a charge was confirmed during the functional testing and in archive review data.The battery was tested in a good known multi chemistry charger and the battery failed to charge.The root cause of the reported problem could not be determined however, a likely root cause for the battery failure based on the archive information can be due to electro static discharge (esd).The esd causes the battery gas-gauge latch-up, which causes a malfunction on the battery smbus (i2c) interface to communicate with the battery microprocessor.Visual inspection noted no damage upon receipt.There were no leds of any type were lit on incoming inspection.Archive showed that the battery generated multiple series of back side bus i2c errors, gas gauge errors from start to the end of the archive, over writing the write and seal data and dates.Functional testing was performed and the battery failed charging in a known good multi chemistry charger with red light flashing after the charged attempt.Battery thus failed the functional testing.
 
Event or Problem Description
As reported, during shift check, the li-ion battery (b)(4) was indicating four green leds when the status button was pressed.When the battery was inserted into the autopulse platform, it was displaying an error message "replace / recharge battery".After the battery was inserted into the multi-chemistry charger (mcc), it was indicating fail (red) led.Battery status however, still indicating four green leds.No patient involvement was reported.

Brand Name
AUTOPULSE® LI-ION BATTERY
Common Device Name
LI-ION BATTERY
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7069663
Report Number3010617000-2017-01062
Device Sequence Number1472031
Product Code DRM
UDI-Device Identifier00849111001854
UDI-Public00849111001854
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0752-08
Device Catalogue Number8700-0752-08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2017
Initial Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1